PDA

View Full Version : help please



rabiabir67
11-02-2006, 06:44 PM
gold therapy is normally associated with many adverse effects which may include all of the following except
a.pruritis
b.decrease in WBC count
c.thrombocytopenia
d.anaphylactic shock
e.all of the above

southpadre
11-02-2006, 09:27 PM
i think the answer is anaphylactic shock. Link to the below explanation: http://en.wikipedia.org/wiki/Gold_salts

Side effects (http://en.wikipedia.org/wiki/Adverse_effect_%28medicine%29) may develop after a significant amount of gold has accumulated in the body. Gold compounds take up to two months to reach a steady state, and have a fairly long half life. In 10 days, only 70% is excreted, making gold toxicity problems that might occur relatively difficult to deal with and more difficult to overcome rapidly.[2] (http://www.curesnaturally.com/Articles/Misc/Misc123.html#_edn1) The potential benefits for patients with inflammatory bowel disease, skin rash or a history of bone marrow depression should be weighed against the potential risks of gold toxicity on previously compromised organ systems or with decreased reserve. Potential problems with detection and correct attribution of toxic effects must also be considered.
Orally administered gold has fewer side effects than intramuscular injections. Common side effects of oral gold include decreased appetite (http://en.wikipedia.org/wiki/Anorexia_%28symptom%29), nausea (http://en.wikipedia.org/wiki/Nausea), hair thinning (http://en.wikipedia.org/wiki/Alopecia) and diarrhea (http://en.wikipedia.org/wiki/Diarrhea), as well as problems affecting skin, blood, kidneys, or lungs. Common side effects of injected gold include an itchy skin rash or mouth sores, with rare instances of kidney problems or suppression of blood cell production (http://en.wikipedia.org/wiki/Myelosuppression).

Pharm D
11-03-2006, 02:10 AM
The answer is: anaphylactic shock

Good luck!:grad: